Individual risk and Lebesgue extension without aggregate uncertainty
Many economic models include random shocks imposed on a large number (continuum) of economic agents with individual risk. In this context, an exact law of large numbers and its converse is presented in [Y.N. Sun, The exact law of large numbers via Fubini extension and characterization of insurable risks, J. Econ. Theory 126 (2006) 31-69] to characterize the cancellation of individual risk via aggregation. However, it is well known that the Lebesgue unit interval is not suitable for modeling a continuum of agents in the particular setting. The purpose of this paper is to show that an extension of the Lebesgue unit interval does work well as an agent space with various desirable properties associated with individual risk.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Darrell Duffie & Nicolae Garleanu & Lasse Heje Pedersen, 2005.
Econometric Society, vol. 73(6), pages 1815-1847, November.
- Ricardo Lagos & Guillaume Rocheteau, 2009.
"Liquidity in Asset Markets With Search Frictions,"
Econometric Society, vol. 77(2), pages 403-426, 03.
- Ricardo Lagos & Guillaume Rocheteau, 2008. "Liquidity in asset markets with search frictions," Staff Report 408, Federal Reserve Bank of Minneapolis.
- Ricardo Lagos & Guillaume Rocheteau, 2007. "Liquidity in asset markets with search frictions," Working Paper 0706, Federal Reserve Bank of Cleveland.
- Guillaume Rocheteau & Ricardo Lagos, 2008. "Liquidity in asset markets with search frictions," Working Paper 0804, Federal Reserve Bank of Cleveland.
- Yeneng Sun & Nicholas Yannelis, 2008. "Ex ante efficiency implies incentive compatibility," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 36(1), pages 35-55, July.
- Pierre-Olivier Weill, 2007.
"Leaning Against the Wind,"
Review of Economic Studies,
Oxford University Press, vol. 74(4), pages 1329-1354.
- Darrell Duffie & Nicolae Garleanu & Lasse Heje Pedersen, 2006.
"Valuation in Over-the-Counter Markets,"
NBER Working Papers
12020, National Bureau of Economic Research, Inc.
- McLean, Richard & Postlewaite, Andrew, 2005.
"Core convergence with asymmetric information,"
Games and Economic Behavior,
Elsevier, vol. 50(1), pages 58-78, January.
- Sun, Yeneng & Yannelis, Nicholas C., 2007. "Core, equilibria and incentives in large asymmetric information economies," Games and Economic Behavior, Elsevier, vol. 61(1), pages 131-155, October.
- Feldman, Mark & Gilles, Christian, 1985. "An expository note on individual risk without aggregate uncertainty," Journal of Economic Theory, Elsevier, vol. 35(1), pages 26-32, February.
- Podczeck, Konrad, 2008. "On the convexity and compactness of the integral of a Banach space valued correspondence," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 836-852, July.
- Richard McLean & Andrew Postlewaite, 2002.
"Informational Size and Incentive Compatibility,"
Econometric Society, vol. 70(6), pages 2421-2453, November.
- Richard McLean & Andrew Postlewaite, "undated". "Informational Size and Incentive Compatibility," Penn CARESS Working Papers 7f6ff09d59945e06909ce4fa4, Penn Economics Department.
- Richard McLean & Andrew Postlewaite, "undated". "Informational Size and Incentive Compatibility," CARESS Working Papres 99-14, University of Pennsylvania Center for Analytic Research and Economics in the Social Sciences.
- Sun, Yeneng, 2006. "The exact law of large numbers via Fubini extension and characterization of insurable risks," Journal of Economic Theory, Elsevier, vol. 126(1), pages 31-69, January.
- Anderson, Robert M., 1991. "Non-standard analysis with applications to economics," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 39, pages 2145-2208 Elsevier.
- Peter J. Hammond & Yeneng Sun, 2000. "Joint Measurability and the One-way Fubini Property for a Continuum of Independent Random Variables," Working Papers 00008, Stanford University, Department of Economics.
- Judd, Kenneth L., 1985. "The law of large numbers with a continuum of IID random variables," Journal of Economic Theory, Elsevier, vol. 35(1), pages 19-25, February.
When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:144:y:2009:i:1:p:432-443. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.